9 Reasons to Avoid Prescription Erectile Dysfunction Drugs
In March 1998, the world said hello to a little blue pill that could change everything in the bedroom – the birth of Viagra. Originally, this drug was intended to treat high blood pressure and angina, a form of chest pain associated with coronary heart disease. Later on, Pfizer realized that the very same drug they use for heart disease also reported an increase in erection among men with heart conditions.
Hence, penis 2.0 was born and Viagra has taken the world by storm. In the first few weeks after it was first approved and released, pharmacists in the United States dispensed more than 40,000 prescriptions of Viagra.
Since then, people called it, “the great drug,” or the little blue pill that could “free the American male libido.” The rest followed.
Despite its ability to get your man up and being a lifesaver inside the bedroom, Viagra and the rest of the gang, including Cialis and Levitra are notorious for giving unwanted side effects to men. Still, a lot of men prefer using this drug because of its ability to give erections for hours.
Are you still contemplating whether to use ED drugs or not? Then here are reasons why you should avoid them as much as you can.
1, ED Meds Give You Headaches
This is the most common complaint among ED drug users. In fact, headaches are nothing new in the world of erectile dysfunction and its corresponding medications. Why is that so?
Nitric oxide is responsible for increasing the blood flow down there. If there is enough supply, then you can get an erection and keep it in that state. However, sudden changes in the blood flow may lead to headaches.
Unfortunately, there is nothing you can do about the headaches. Switching brands won’t help, as well, because headaches are common in all ED medications. However, if your headaches become unmanageable, consult your doctor about how you can prevent them.
2. ED Prescriptions Cause Dizziness
Aside from headaches, dizziness is also a common side effect of most erection pills, particularly in Levitra. The concept is the same with headaches.Nitric oxide is the substance responsible in facilitating the increased blood flow down south. A sudden rush can cause you to get dizzy, although it’s mild most of the time.
Unfortunately, there are cases where dizziness can still cause discomfort, especially when it starts to affect your daily activities. In extreme cases, dizziness could lead to fainting.
If you had fainting spells in the past after you took the pills, it is advisable to go to the doctor. Dizziness is a common, acceptable side effect. Fainting is not.
3. ED Drugs Lead To Gastrointestinal Conditions
Headaches and dizziness are fine and something you can manage. However, one of the side effects of taking erection drugs is uncomfortable gastrointestinal ailments.The most common side effects you will experience are diarrhea and indigestion.
Don’t worry. You don’t have to go through surgery to feel better. Over-the-counter pills could help minimize the symptoms and make you feel better.
Aside from this, making dietary changes, such as drinking more water instead of soda or caffeine could also help a lot in reducing upset stomach and other gastrointestinal issues.
If this doesn’t bother you yet, then wait until you read the other reasons.
4. ED Meds Contribute To Body Aches
Fine, this is still something you can manage. Apparently, another common side effect associated with erectile dysfunction drugs is body ache.Drug users often report experiencing muscle pain and general body aches, while there are others who complain about back pain.
Viagra may not be the main culprit of body aches, but Cialis is, for sure. Just like headaches, there are OTC pills available that offer relief against body aches and pain. However, don’t rush immediately to the drugstore.
If you are taking ED pills, make sure that you consult your doctor about the appropriate pain reliever to take. Some drugs don’t react well when combined with ED medications, and you don’t want that to happen.
5. ED Drugs Change Your Vision
As you age, your vision changes. That’s normal. This is the reason why you see most people in their 40’s or 50’s wearing glasses, despite having 20/20 vision during their early days.Apparently, the case of those who take erection drugs is different. If you are one of them, then be careful.
It turns out those medications for your guy down there changes your vision in the most literal way possible. In fact, certain brands could alter your eyesight temporarily and cause a condition called blue vision, especially when you take Viagra or Levitra.
The good news is the effects are temporary. However, the problem is when you experience either a change in your vision that doesn’t get better or a complete loss of vision.
You could blame ED medications for this, however, your doctor needs thorough check up to make sure that you don’t have a retinal disorder that could also cause changes in your eyesight.
6. ED Prescriptions Make You Forget About Underlying Conditions
Erection pills work this way: they dilate the blood vessels and inhibit the enzymes that counteract the dilation. Once the vessels are dilated, blood starts to flow and goes to the right places, including your penis.
It could help you with your erection problems. However, you might forget that you have conditions that need medical attention. Illnesses such as heart disease, diabetes and hormonal problems are no laughing matter.
No matter how many Viagra pills you take, the condition remains, which mean your erection problems won’t go away.
Hence, make sure that you address existing medical conditions before resorting to ED drugs. This is to protect your health, as well.
7. ED Pills Resultin Flushing
Flushing is a type of condition that causes redness in your skin. Usually, it develops on your face, but it could spread in other areas of your body. However, this is different from blushing.
Flushing could be as mild as blotches on your skin, to something severe, such as rashes. This gets worse especially when you eat spicy foods, drink alcohol or go somewhere outside under the scorching sun.If you are taking Viagra or Levitra, don’t be surprised to see rashes all over your body. Don’t worry. It will go away in no time.
8. ED Meds Affect Your Nose
One of the surprising side effects of taking erections drugs is a runny and stuffy nose. It may not be as alarming as you think but still, you still need to watch out for this symptom, especially when you are taking Levitra and Viagra.
Generally, a congested nose will get better in time and subside without taking any medications for colds. However, if you notice that colds don’t go away and you experience other symptoms aside from runny nose, then a trip to the doctor could help.
9. ED Drugs Could Mess Up Your Marriage
In 2010, actor Michael Douglas admitted that he used erectile dysfunction drugs with his wife, Catherine Zeta-Jones. He told about the “wonderful enhancements” that he experienced that made “us all feel younger.”
How could something so good mess up your marriage?
First, you’re not Michael Douglas and your wife is not Catherine Zeta-Jones. Also, the birth of Viagra and other ED drugs is not helping older women.
Viagra has been liberating for men and giving you a new sense of purpose in life, at least in bed. On the other hand, women have nothing but “natural treatments” that may allegedly help them get their sex drive back.
This breeds insecurity and a feeling that women are no longer desired. If you really want to make ED pills work for you, then make sure to pay attention to your ladylove’s needs, too.
Alternatives for ED drugs
Let’s say you are having problems in the bedroom and Viagra is something you don’t consider as a miracle pill. Don’t worry. Here are tips on how to achieve and maintain an erection and eventually have fun in bed.
- Choose Your Foods Wisely. Go for foods that are rich in vitamins and nutrients to help boost your testosterone, a hormone responsible for your sexual function.
- Exercise Regularly.Regular workouts keep your T levels at bay. At the same time, aerobic exercises are proven to prevent erectile dysfunction, too.
- Kick The Bad Habits. Too much alcohol, smoking and drugs will never be good for your body and your man down there.
- Say Goodbye To Stress.Employ stress-busting activities to minimize your stress levels. It won’t do any good in your man down there anyway.
- Treat Existing Medical Conditions. Sometimes, it’s stress or poor lifestyle.
However, existing medical issues such as heart disease, depression or diabetes can hamper your sex life in a bad way.
If you are suffering from any illness that affects your sex life, seek treatment options as soon as you can.
More importantly, don’t hesitate to speak to a doctor in case you notice some changes in your erection, libido or sex life in general. ED drugs may help, but don’t rely on them too much. Who knows, this may not be the solution to your problems down south. With some testing, your doctor can pinpoint the exact cause, and then treat it effectively.